TITLE

Another Motivation for the Hyperbolic Plane Segments Moving on the Line

AUTHOR(S)
Salvai, Marcos
PUB. DATE
March 2007
SOURCE
Mathematical Intelligencer;Spring2007, Vol. 29 Issue 2, p6
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
The article presents a mathematical problem which emphasizes the importance of hyperbolic plane stems in connected surface with constant negative curvature. The author cited the geodesics of the hyperbolic plane and its orientation preserving isometries. Within the article, the definition of a notion of distance is discussed.
ACCESSION #
26163401

 

Related Articles

  • Relatively hyperbolic extensions of groups and Cannon--Thurston maps. Pal, Abhijit // Proceedings of the Indian Academy of Sciences: Mathematical Scie;Feb2010, Vol. 120 Issue 1, p57 

    Let 1 → (K, K1) → (G, NG(K1)) → (Q,Q1) → 1 be a short exact sequence of pairs of finitely generated groups with K1 a proper non-trivial subgroup of K and K strongly hyperbolic relative to K1. Assuming that, for all g ϵ G, there exists kg ϵ K such that gK1g-1 =...

  • AN ELEMENTARY PROOF OF THE ABRESCH—ROSENBERG THEOREM ON CONSTANT MEAN CURVATURE IMMERSED SURFACES IN î”’2 × ℝ AND 2 × ℝ. LEITE, MARIA LUIZA // Quarterly Journal of Mathematics;Dec2007, Vol. 58 Issue 4, p479 

    We make explicit the centers and radii of the horizontal geodesic circles on a constant mean curvature surface with null Abresch–Rosenberg differential in 2 × ℝ and in 2 × ℝ (horizontal horocycles are also determined) and prove that those centers...

  • Median structures on asymptotic cones and homomorphisms into mapping class groups. Behrstock, Jason; Druţu, Cornelia; Sapir, Mark // Proceedings of the London Mathematical Society;Mar2011, Vol. 102 Issue 3, p503 

    The main goal of this paper is a detailed study of asymptotic cones of the mapping class groups. In particular, we prove that every asymptotic cone of a mapping class group has a bi-Lipschitz equivariant embedding into a product of real trees, sending limits of hierarchy paths onto geodesics,...

  • Deformations of the hemisphere that increase scalar curvature. Brendle, Simon; Marques, Fernando; Neves, Andre // Inventiones Mathematicae;Jul2011, Vol. 185 Issue 1, p175 

    Consider a compact Riemannian manifold M of dimension n whose boundary ?M is totally geodesic and is isometric to the standard sphere S. A natural conjecture of Min-Oo asserts that if the scalar curvature of M is at least n( n-1), then M is isometric to the hemisphere $S_{+}^{n}$ equipped with...

  • The Forest and the Trees: Romancing the J-curve. Dewdney, A.K. // Mathematical Intelligencer;Summer2001, Vol. 23 Issue 3, p27 

    Examines the use of J-curve for field biosurvey literature. Commitment to discover the formula hiding behind the J-curve; Details on the terms of hyperbolic formula; Definition of probability density function.

  • Disentangling q-Exponentials: A General Approach. Quesne, C. // International Journal of Theoretical Physics;Feb2004, Vol. 43 Issue 2, p545 

    We revisit the q-deformed counterpart of the Zassenhaus formula, expressing the Jackson q-exponential of the sum of two non-q-commuting operators as an (in general) infinite product of q-exponential operators involving repeated q-commutators of increasing order, E_q(A+B) =...

  • Disentangling q-Exponentials: A General Approach. Quesne, C. // International Journal of Theoretical Physics;Feb2004, Vol. 43 Issue 2, p545 

    We revisit the q-deformed counterpart of the Zassenhaus formula, expressing the Jackson q-exponential of the sum of two non-q-commuting operators as an (in general) infinite product of q-exponential operators involving repeated q-commutators of increasing order, E_q(A+B) =...

  • THE SHARP BOUND FOR THE DEFORMATION OF A DISC UNDER A HYPERBOLICALLY CONVEX MAP. ROGER W. BARNARD; LEAH COLE; KENT PEARCE; G. BROCK WILLIAMS // Proceedings of the London Mathematical Society;Sep2006, Vol. 93 Issue 2, p395 

    We complete the determination of how far convex maps can deform discs in each of the three classical geometries. The euclidean case was settled by Nehari in 1976, and the spherical case by Mejía and Pommerenke in 2000. We find the sharp bound on the Schwarzian derivative of a hyperbolically...

  • Closed magnetic geodesics on closed hyperbolic Riemann surfaces. Schneider, Matthias // Proceedings of the London Mathematical Society;Aug2012, Vol. 105 Issue 2, p424 

    We prove the existence of Alexandrov embedded closed magnetic geodesics on closed hyperbolic surfaces. Closed magnetic geodesics correspond to closed curves with prescribed geodesic curvature.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics